Your Medications Could be Causing Dental Problems

medication cause teeth,medication cause dental,taking pills,effect teethMedications can have a lot of side effects and some of them can impact your oral health. If you experience any of the following, you may want to research the medications you are taking and possibly talk to your doctor.

  1. Unusual bleeding during dental treatment – may be the result of taking aspirin or other anti-coagulant prescriptions often used to prevent strokes and heart problems.  Let your dentist know if you are taking any of these drugs before you have major dental treatment.
  2. Stained teeth – some medications can cause stains on your teeth. This can be reversed with teeth whitening or cosmetic dentistry.
  3. Dry mouth – many prescription and over the counter medications can reduce the amount of saliva in your mouth, which is uncomfortable and may cause cavities.
  4. Mouth sores or irritations – can be caused by a number of drugs including oral contraceptives, blood pressure medications, and chemotherapy agents.
  5. Sudden increase in cavities – many prescription and non-prescription drugs have a high sugar content.  Watch out for syrups or lozenges that taste sweet and stay in your mouth for a long time.  Using cough drops can easily become a habit with serious consequences for your smile.

It is important to let your dentist know all medications you are taking, prescription or not. This will help us take good care of you and prevent dental problems. We can also help with any cosmetic issues caused by your medications.

Our goal is to make sure your smile stays healthy and happy!

Knoxville Dental Care – Ron Smith, DDS – (865) 922-1613

Advertisements